MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM TI VA-LCP 2-CLMN VLR DST RADIUS PL 6H HD/3H SHAFT/RT; PLATE, FIXATION, BONE

SYNTHES GMBH 2.4MM TI VA-LCP 2-CLMN VLR DST RADIUS PL 6H HD/3H SHAFT/RT; PLATE, FIXATION, BONE
Model Number 04.111.630
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the two-column variable angle- locking compression (va-lcp) plate fractured postoperatively on an unknown date.No further information provided.Upon receipt of the devices at the local operating company it was identified that the two of the screws are broken.This report is for one (1) 2.4mm ti va-lcp 2-clmn vlr dst radius pl 6h hd/3h shaft/rt.This is report 1 of 1 for complaint (b)(4).
 
Event or Problem Description
The initial complaint was reviewed and found not reportable.Additional information was received indicating the plate was not broken.There is no allegation against the plate.
 
Event or Problem Description
This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
No conclusions could be drawn as no devices were returned for manufacturer review or investigation.Additionally, device history record reviews could not be requested as specific part and lot numbers for the associated devices were not provided.No conclusions could be drawn as no devices were returned for manufacturer review or investigation.Review of manufacturing records has been requested.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: lot h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
In the follow-up report 1, it was reported inadvertently that the complaint is not reportable.The initial complaint was reviewed again and found reportable.The customer reported that the plate broke postoperatively.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 04.111.630, lot: 70p2980, manufacturing site: mezzovico, release to warehouse date: september 28, 2020.A manufacturing record evaluation was performed for the not sterile lot number, and no non-conformances were identified.Visual inspection: the 2.4 ti va 2clm vlr drp 6h hd/3h sft/rt was received at us customer quality (cq).Visual inspection of the complaint device showed one of the head holes had damaged threads.The plate also had cosmetic scratches.No other issues were identified.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is not confirmed as the plate was not broken.However, one of the head holes had damaged threads and the plate had cosmetic scratches.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM TI VA-LCP 2-CLMN VLR DST RADIUS PL 6H HD/3H SHAFT/RT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11614789
Report Number8030965-2021-02597
Device Sequence Number19623103
Product Code HRS
UDI-Device Identifier10886982101822
UDI-Public(01)10886982101822
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.111.630
Device Catalogue Number04.111.630
Device Lot Number70P2980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer03/24/2021
03/24/2021
05/06/2021
06/04/2021
06/07/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/06/2021
04/06/2021
05/10/2021
06/04/2021
06/08/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;